Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 53, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 26, 2008, 9:28 AM EDT for 4 counties in Florida. It took effect at May 26, 2008, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2008, 9:28 AM EDT (13:28 UTC)
- In effect from
- May 26, 2008, 2:00 PM EDT
- Expired
- May 26, 2008, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 76 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 1.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 261328 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 928 AM EDT MON MAY 26 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM EDT THIS AFTERNOON... FLZ062-065-262200- /O.NEW.KTBW.FW.W.0053.080526T1800Z-080526T2200Z/ CHARLOTTE-LEE- 928 AM EDT MON MAY 26 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 6 PM EDT THIS AFTERNOON. AFTERNOON HIGH TEMPERATURES ARE EXPECTED TO BE AROUND 90 DEGREES TODAY. WITH DEWPOINTS FALLING INTO THE MID TO UPPER 50S...RELATIVE HUMIDITIES WILL FALL INTO THE LOWER 30S. THESE WILL COMBINE WITH WINDS OF AROUND 15 MPH WITH HIGHER GUSTS TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
1 follow-up statement
000 WWUS82 KTBW 261820 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 220 PM EDT MON MAY 26 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM EDT THIS AFTERNOON FOR LOW HUMIDITIES AND WIND... FLZ051-052-055>057-060-061-262300- /O.EXB.KTBW.FW.W.0053.000000T0000Z-080526T2300Z/ HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO- 220 PM EDT MON MAY 26 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. TEMPERATURES ARE AROUND 90 DEGREES THIS AFTERNOON WITH DEWPOINTS FALLING INTO THE LOWER TO MID 50S CREATING RELATIVE HUMIDITIES IN THE LOWER 30S WITH WINDS OF AROUND 15 MPH AND HIGHER GUSTS IS PRODUCING DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ062-065-262300- /O.EXT.KTBW.FW.W.0053.000000T0000Z-080526T2300Z/ CHARLOTTE-LEE- 220 PM EDT MON MAY 26 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING. TEMPERATURES ARE AROUND 90 DEGREES THIS AFTERNOON WITH DEWPOINTS FALLING INTO THE LOWER TO MID 50S CREATING RELATIVE HUMIDITIES IN THE LOWER 30S WITH WINDS OF AROUND 15 MPH AND HIGHER GUSTS IS PRODUCING DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 26, 3:12 AM EDT, 6 hours 16 minutes earlier.
Area forecast discussion, May 26, 3:12 AM EDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 312 AM EDT MON MAY 26 2008 .SHORT TERM (TODAY - WEDNESDAY)...STRONG UPPER RIDGING WILL PERSIST OVER THE SOUTHEASTERN STATES/NORTHERN GULF REGION THROUGH THE SHORT TERM PERIOD AS ATTENDANT SURFACE HIGH OVER THE MID ATLANTIC SETTLES SOUTH AND ALIGNS EAST TO WEST ACROSS THE NORTHERN PENINSULA. A DRY SUBSIDENT AIR MASS ASSOCIATED WITH THE RIDGE WILL MAINTAIN PLEASANT DRY WEATHER WITH MOSTLY CLEAR NIGHTS AND MOSTLY SUNNY DAYS. DAYTIME TEMPERATURES WILL BE NEAR NORMAL WITH HIGHS CLIMBING INTO THE UPPER 80S WHILE OVERNIGHT LOWS WILL RUN SLIGHTLY BELOW WITH LOWS FALLING INTO THE LOWER 60S FAR NORTH AND MID TO UPPER 60S CENTRAL AND SOUTH. && .LONG TERM (WEDNESDAY NIGHT - SUNDAY)...HIGH PRESSURE REMAINING IN CONTROL OF THE REGION THROUGH MOST OF THE LONG TERM. GFS REMAINS LOCKED IN A CLOSED SYSTEM FOR THE END OF THE PERIOD....HOWEVER... GIVEN THE HISTORY OF GFS DURING THIS MONTH OF DEVELOPING CLOSED LOWS TOO EARLY WILL DISREGARD THAT SOLUTION AND GO WITH ECMWF WINDS AT THIS TIME. A WEAK FRONTAL BOUNDARY DESCENDS UPON THE SOUTHEAST STATES AND NORTHERN FLORIDA ON THURSDAY...BUT GUIDANCE IN GENERAL KEEP IT BLOCKED BY THE BUILDING RIDGE WITH NO SIGNIFICANT IMPACTS OVER THE STATE WEATHERWISE. EXPECT TEMPERATURES TO REMAIN NEAR OR SLIGHTLY ABOVE NORMAL DURING THE DAYTIME HOURS...AND MORNING LOWS ONE OR TWO DEGREES BELOW NORMAL THROUGH THE FORECAST PERIOD. && .AVIATION...VFR CONDITIONS PREVAIL FOR THE NEXT 24 HOURS WITH AFTERNOON PERIODS OF GUSTY WINDS AS THE EAST COAST SEA BREEZE REACHES THE AREA. && .MARINE...SURFACE HIGH PRESSURE OVER THE MID ATLANTIC WILL MAINTAIN AN EASTERLY WIND FLOW IN THE 10-15 KNOT RANGE OVER THE WATERS TODAY THROUGH EARLY WEDNESDAY WITH EASTERLY SURGES (WINDS INCREASING INTO THE 15-20 KNOT RANGE) EXPECTED DURING THE OVERNIGHT HOURS TONIGHT AND AGAIN TUESDAY NIGHT WITH EXERCISE CAUTION HEADLINES A GOOD POSSIBILITY. LIGHTER WINDS/SEAS WITH AN AFTERNOON SEA BREEZE ARE EXPECTED WEDNESDAY THROUGH FRIDAY AS THE SURFACE HIGH SETTLES IN OVER THE WATERS. && .FIRE WEATHER...DRY AIR MIXING DOWN TO THE SURFACE WITH DEW POINTS FALLING INTO THE UPPER 50S TO 60 COMBINED WITH TEMPERATURES CLIMBING INTO THE UPPER 80S SHOULD SUPPORT POCKETS OF MARGINALLY LOW HUMIDITY VALUES <35% OVER INLAND SECTIONS OF THE FORECAST AREA THIS AFTERNOON BUT LIMITED DURATIONS (1-2 HOURS AT BEST) SHOULD PRECLUDE RED FLAG CONDITIONS SO WILL CANCEL THE INHERITED FIRE WEATHER WATCH. SIMILAR CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY AFTERNOONS AS THE DRY AIR REMAINS IN PLACE. && .PRELIMINARY POINT TEMPS/POPS... TPA 87 68 87 68 / 0 0 0 0 FMY 89 67 89 67 / 0 0 0 0 GIF 87 67 88 67 / 0 0 0 0 SRQ 88 66 88 65 / 0 0 0 0 BKV 88 62 89 61 / 0 0 0 0 SPG 88 71 87 72 / 0 0 0 0 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...JCM LONG TERM/AVIATION...AR
Hazardous weather outlook, May 26, 4:51 AM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 451 AM EDT MON MAY 26 2008 FLZ039-042-043-048>052-055>057-060>062-065-261430- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 451 AM EDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... HAZARDOUS WEATHER IS NOT EXPECTED ACROSS THE REGION TODAY OR TONIGHT. HIGH PRESSURE NORTH OF THE REGION WILL SUPPORT AN EASTERLY WIND SURGE OVER THE ADJACENT GULF WATERS AND TAMPA BAY WATERS TONIGHT WITH WINDS INCREASING INTO THE 15 TO 20 KNOT RANGE THIS EVENING. MARINERS PLANNING TRIPS INTO THE GULF OR NEAR SHORE WATERS TONIGHT SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... WARM DRY WEATHER IS EXPECTED ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA TUESDAY AND WEDNESDAY. A GRADUAL INCREASE IN MOISTURE WILL BRING A SLIGHT CHANCE FOR SHOWERS OR THUNDERSTORMS THURSDAY THROUGH SUNDAY. ...WIND AND SEA IMPACT... HIGH PRESSURE NORTH OF THE GULF WATERS WILL SUPPORT ADDITIONAL EASTERLY WIND SURGES TUESDAY NIGHT WITH WINDS AGAIN INCREASING INTO THE 15 TO 20 KNOT RANGE. LIGHTER WINDS AND SEAS ARE EXPECTED WEDNESDAY THROUGH SUNDAY AS THE SURFACE HIGH SETTLES IN OVER THE REGION WITH A SEA BREEZE DEVELOPING ALONG THE COAST EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.